Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 191, NWS Tallahassee, FL

July 18, 20196 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 18, 2019, 5:15 PM EDT for 6 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2019, 5:15 PM EDT (21:15 UTC)
Expired
Jul 18, 2019, 6:00 PM EDT
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, GA, Clay County, GA, Dougherty County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 91 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:14 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 18, 3:14 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
314 PM EDT Thu Jul 18 2019

.NEAR TERM [Through Tonight]...

A combination of mid-level shortwave energy and lee effects has
resulted in a surface trough down the Eastern Seaboard through the
Tri-State region. This trough and the Big Bend seabreeze have forced
convection across the eastern 2/3 of the region, and isolated storms
elsewhere. While there are likely to be strong storms with gusty sub-
severe level winds, the severe threat will remain isolated.
Convection should come to an end region-wide between 00-03z.

.SHORT TERM [Friday Through Saturday Night]...

Despite the presence of a ridge aloft, moisture is expected to
advect into our area thanks to an upper shortwave to the northwest.
Convection will initiate offshore and in our northern counties early
in the day, with max PoP 50-70% increasing south to north in the
afternoon. Saturday storms will also initiate offshore, but progress
inland and to the west into the afternoon with max PoP 50-60%. PW
values will be above 2 inches both days, so locally heavy rainfall
during thunderstorms is possible.

.LONG TERM [Sunday Through Thursday]...

Going into Sunday, ridging will build slightly from the east,
introducing some drier air into the region. Highest rain chances on
Sunday will be 50-60% and focused to the west. An amplifying upper
trough will bring a front in from the northwest and stall to our
east. PoPs will be elevated from Monday through the rest of the
period as a result, with highest rain chances (50-70%) on Tuesday.
The persistent showers and thunderstorms with PW > 2 inches may
raise flooding concerns. Shear and instability values are also worth
watching as this system draws closer.

&&

.AVIATION...
[Through 18Z Friday]

VFR conditions will prevail outside of thunderstorms through the
TAF period. The thunderstorm probability will be greatest at TLH
and VLD, but still possible at ABY and DHN.

&&

.MARINE...

West winds of 5 to 10 knots will prevail with seas 1 foot. Chance of
showers and thunderstorms expected each day. Winds and seas expected
to increase late Monday with the approach of a front.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days with
relative humidity values remaining above critical levels.

&&

.HYDROLOGY...

Scattered showers and thunderstorms may cause localized flooding
through the weekend. With a front expected to stall in the region
next week, persistent storms with high rain rates could cause
isolated flash flooding, but river flooding is not expected at this
time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  93  73  92  73 /  10  50  20  50  20
Panama City   79  89  76  88  77 /   0  40  30  50  20
Dothan        74  91  73  91  73 /  10  70  20  60  20
Albany        75  92  74  93  75 /  10  60  30  50  20
Valdosta      73  93  72  93  73 /  10  50  20  50  20
Cross City    75  90  74  92  75 /  30  40  20  30  10
Apalachicola  78  89  76  88  76 /  10  30  20  50  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Harrigan
SHORT TERM...Skeen
LONG TERM...Skeen
AVIATION...Harrigan
MARINE...Skeen
FIRE WEATHER...DVD
HYDROLOGY...Skeen

In the hours before

Special weather statement, Jul 18, 3:58 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
358 PM EDT Thu Jul 18 2019

GAZ127-129-145-146-182045-
Tift GA-Worth GA-Colquitt GA-Mitchell GA-
358 PM EDT Thu Jul 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MITCHELL...NORTHERN
COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 445 PM
EDT...

At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doerun, or 9 miles northwest of Moultrie, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moultrie, Omega, Norman Park, Doerun, Riverside, Schley, Funston,
Sale City, Bridgeboro, Minton, Scooterville, Anderson City, South
Moultrie, Lester, Sigsbee, Pritchetts, Poplar Arbor Church, Pineboro,
Livingston and Ticknor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3136 8355 3111 8366 3121 8411 3144 8404
      3144 8401
TIME...MOT...LOC 1958Z 101DEG 12KT 3129 8385

15-HARRIGAN
Special weather statement, Jul 18, 4:41 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Thu Jul 18 2019

GAZ122-124-182115-
Randolph GA-Terrell GA-
441 PM EDT Thu Jul 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDOLPH AND TERRELL
COUNTIES UNTIL 515 PM EDT...

At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shellman, or 9 miles west of Dawson, moving southwest at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dawson, Shellman, Bronwood, Parrott, Pachitla, Carnegie, Herod,
Yeomans, Clarks Mill, Dawson Municipal A/P, Graves, Fountain Bridge,
Goffs Mill, Shivers Mill, Aycock Mill, Oakville, Chambliss, Martins
Crossroads, Brooksville and Doverel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3187 8434 3162 8447 3162 8456 3163 8456
      3162 8458 3164 8458 3162 8459 3164 8460
      3163 8462 3164 8465 3162 8466 3162 8485
      3193 8468 3192 8465 3192 8445 3196 8444
TIME...MOT...LOC 2040Z 030DEG 11KT 3181 8460

42-DVD
Special weather statement, Jul 18, 4:59 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM CDT Thu Jul 18 2019

ALZ068-FLZ007-009-182130-
Geneva AL-Holmes FL-North Walton FL-
359 PM CDT Thu Jul 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...NORTH CENTRAL WALTON AND
NORTHWESTERN HOLMES COUNTIES UNTIL 430 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 12 miles northeast of Florala. This storm was nearly
stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Geneva, Bonifay, Hartford, Slocomb, Samson, Esto, Coffee Springs,
Noma, Black, Kellys Crossroads, Cerrogordo, Gritney, Logan Field
Municipal A/P, Glendale, Izagora, New Hope, Caney Creek, Miller
Crossroads, Earlytown and Spears.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3100 8619 3117 8619 3119 8613 3118 8612
      3119 8611 3120 8557 3079 8567 3087 8627
      3099 8627
TIME...MOT...LOC 2059Z 337DEG 3KT 3111 8616

42-DVD
Special weather statement, Jul 18, 5:05 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
405 PM CDT Thu Jul 18 2019

ALZ065-066-182130-
Dale AL-Coffee AL-
405 PM CDT Thu Jul 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 430 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, Newton, New
Brockton, Clayhatchee, Hunt Field, Waterford, Hooper Stage Field,
Knox Field, Lucile, Gerald, Central City, Cairns Aaf, Camp Alaflo
Bsa, Enterprise Municipal A/P, Dean Church Road and Lowe Army
Heliport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3146 8586 3142 8559 3127 8562 3127 8566
      3125 8567 3123 8569 3121 8569 3119 8572
      3119 8596
TIME...MOT...LOC 2105Z 290DEG 9KT 3129 8582

42-DVD
Special weather statement, Jul 18, 5:12 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
512 PM EDT Thu Jul 18 2019

GAZ122>126-182200-
Randolph GA-Dougherty GA-Lee GA-Terrell GA-Calhoun GA-
512 PM EDT Thu Jul 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGHERTY...
RANDOLPH...WESTERN LEE...CALHOUN AND TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 600 PM EDT...

At 512 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cuthbert to near Smithville. Movement was
south at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Morgan, Dawson, Leesburg, Cuthbert, Albany, Edison, Shellman,
Smithville, Sasser, Bronwood, Parrott, Forrester, Parksville, Lockett
Crossing, Carnegie, Palmyra, Randolph Co A/p, Clarks Mill, Dawson
Municipal A/P and Aycock Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3191 8424 3158 8411 3147 8481 3150 8480
      3149 8481 3149 8482 3153 8481 3155 8482
      3156 8480 3157 8482 3159 8482 3159 8483
      3162 8482 3162 8485 3186 8483 3190 8437
      3187 8434 3190 8434
TIME...MOT...LOC 2112Z 353DEG 11KT 3176 8474 3184 8432

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:59 PM EDTSpecial Weather StatementTAEHolmes31 min
Jul 18, 3:58 PM EDTSpecial Weather StatementTAEColquitt47 min
Jul 18, 4:41 PM EDTSpecial Weather StatementTAERandolph, Terrell34 min
Jul 18, 5:12 PM EDTSpecial Weather StatementTAECalhoun, Randolph, Terrell48 min
Jul 18, 5:45 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Terrell, Worth45 min
Jul 18, 6:06 PM EDTAreal Flood AdvisoryTAEDougherty, Lee, Terrell114 min
Jul 18, 6:53 PM EDTSpecial Weather StatementTAEEarly37 min
Jul 18, 7:24 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Randolph26 min
Jul 18, 5:05 PM EDTSpecial Weather StatementTAEDale25 min
Jul 18, 5:28 PM EDTSpecial Weather StatementTAEDale32 min
Jul 18, 5:49 PM EDTSpecial Weather StatementTAEDale41 min
Jul 18, 5:59 PM EDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston46 min
Jul 18, 6:26 PM EDTSevere Thunderstorm WarningTAEHenry, Houston49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.